Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 22, 2014, 04:00:26 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635579
  • Total Topics: 48218
  • Online Today: 214
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 170
Total: 174

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Never been on meds, started atripla 1 week ago.  (Read 1568 times)

0 Members and 1 Guest are viewing this topic.

Offline Paladin

  • Member
  • Posts: 7
Never been on meds, started atripla 1 week ago.
« on: July 14, 2013, 11:51:45 PM »
I was infected in February 2013, detected it early and went for all of the bloodwork and had a Val around 45000 and CD4 of 670.  My Dr and most boards on here seemed to recommend starting medicine ASAP, so that is what i chose to do. As I have read in many posts, my Dr is "old school" and pushed Atripla and I have been on it for a week now.  Any physical side effects to me are something I can handle, but this drugged out feeling that lasts into the next day is something I can't really handle.   I take pill at 11pm, and it's taking me until late afternoon until I feel kinda normal.   I don't even like to drive ( and have not been) before noon.  I have read posts of the dizzy effect going away and people whom have felt it never leaves.  My question is when is it to soon to consider another medicine.  I want to give this one a try, but I am a small business owner and worry that it is impacting my work, and that will impact my employees and I don't want to be that kind of boss ( calling off, not following through) because of this medicine.
The past is only meaningful if you have a future

Offline skeebo1969

  • Member
  • Posts: 5,705
Re: Never been on meds, started atripla 1 week ago.
« Reply #1 on: July 15, 2013, 01:48:49 AM »


  I was on Atripla for about 3 years.  The side effects became minimal after about 1 month as long as I took it as prescribed (without food, and a empty stomach).  In my case, if I ate a fatty meal before or after taking it I would still feel some side effects even after being on it for one year.

  It is different for everyone though, some can tolerate it better than others I mean.

  It's hard to say how long you should wait before you make a decision about changing meds.  The side effects may go away with time, or they may lessen and become more tolerable.  It's definitely a personal choice.

  I waited 3 years, but looking back I should have known it wasn't working for me around the 6 month to one year mark.  It was affecting my sleep.  And, of course, this is just my scenario.  We have many here who sing Atripla praises and it works just fine for them.
I despise the song Love is in the Air, you should too.

Offline skeebo1969

  • Member
  • Posts: 5,705
Re: Never been on meds, started atripla 1 week ago.
« Reply #2 on: July 15, 2013, 01:54:41 AM »


  I'm sorry Paladin, I kept looking back at your post and assumed you had been on Atripla since February.  Silly me, I should have looked at the title of your thread.  I would definitely wait a little longer, the first week is probably the time when you'll feel the side effects most.
I despise the song Love is in the Air, you should too.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Never been on meds, started atripla 1 week ago.
« Reply #3 on: July 15, 2013, 02:32:01 AM »
The mood/sleep/balance side effects usually settle in 2-3 weeks. If they don't then it is fair to look at a new combo without efavirenz in it if you want to (efavirenz is the drug in Atripla that affects your mood). All modern combinations are as effective as each other. Good luck.

- matt
"The object is to be a well patient, not a good patient"

Offline Bornnaked

  • member
  • Posts: 1
Re: Never been on meds, started atripla 1 week ago.
« Reply #4 on: July 31, 2013, 11:08:09 AM »
31 July 2013

I started my Atripla last night. My first time on hiv treatment since I was diagnosed HIV positive in February 2012. I was dealing with other health issues that my doctors felt needed addressed prior to starting treatment.

Well I woke up this morning feeling all light headed. Kind of like I was hung over. I remember waking up last night throwing the covers off of me because I felt really hot. I didn't have any dreams that I remember. I've been up for about two hours now and I still feel pretty light headed. I still have to live my life. I can't let a little buzz keep me down. These are my experiences. I sure hope they help someone else out.

Bornnnaked 

Offline eric48

  • Member
  • Posts: 1,139
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Never been on meds, started atripla 1 week ago.
« Reply #5 on: July 31, 2013, 05:10:56 PM »
I am a small business owner and worry that it is impacting my work, and that will impact my employees and I don't want to be that kind of boss

Legitimate concern. Same here...

However hard I tried to adjust and be the good kind of boss, it did not work out as I thought.

Burned out , my doc said.

I just could not keep up with management issues and personal/health issues.

Finally I resorted to downsizing.

Sorry for those I laid off, but, I do feel better now.

I think it will pretty much depend on your business environnment. As long as prospects for the business look good every one is happy. on a downturn you have everything onto your shoulders and for your own sake, unload the stress before it takes on you.

Well... Welcome to the club

Eric
NVP/ABC/3TC/... UD; CD4 > 1000; CD4/CD8 ~ 2.0

Offline atripla_2013

  • Member
  • Posts: 28
  • Diagnoised Jan 2013, start Atripla June 2013
Re: Never been on meds, started atripla 1 week ago.
« Reply #6 on: August 04, 2013, 04:05:48 AM »
Hi friends,

Today is my 2 months of taking Atripla. As routine, I stop eating at 8 pm, taking Atripla at 10pm and fall into sleep around 11pm and walk up at 8 am next morning. So I sleep 9 hours a night draftly.

I feel 2 new things:

1. I sleep longer than I usually did before (almost 9 hours a night)
2. my joint area (knee or ankle or back) sounds "crack", "crack" when I move.

How do you think about this?
Male, 30
Diagnoised Jan 2013
Start Atripla June 2013
July.13: CD4: 351, VL: 85
May.13: CD4: 336, VL: 24100

Offline mecch

  • Member
  • Posts: 11,438
  • red pill? or blue pill?
Re: Never been on meds, started atripla 1 week ago.
« Reply #7 on: August 04, 2013, 04:39:44 AM »
If you are not back to normal clarity and effectiveness within a month, then by all means CHANGE combos. Atripla is not a good drug for certain people.

Hey everyone has their own experience and choices to make, but I do not like to see reports of having to downsize anything in life because of the side effects of Atripla.  This seems like bad medical attention.  If one is in a life situation, where one has access to 1) a doctor and 2) testing, and 3) different effective modern HAART combinations -- then the way to go is finding the combo that ensures the best quality of life and least side effects.
“From each, according to his ability; to each, according to his need” 1875 K Marx

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.